Alert archive / Colorado / Flash Flood Watches in 2013
Flash Flood Watch 22, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Sep 21, 2013, 3:06 PM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Sep 22, 2013, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2013, 3:06 PM MDT (21:06 UTC)
- In effect from
- Sep 22, 2013, 12:00 PM MDT
- Expired
- Sep 22, 2013, 8:18 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2980 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WGUS65 KPUB 212106 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT SAT SEP 21 2013 ...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN SAN JUAN MOUNTAINS...PRIMARILY FOR THE WEST FORK AND PAPOOSE BURN SCARS...FROM NOON UNTIL 10 PM SUNDAY... .A POTENT FALL STORM SYSTEM WILL BEGIN TO SPREAD SOME LIGHT RAIN SHOWERS INTO THE SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS LATE TONIGHT. ALTHOUGH RAINFALL RATES ARE EXPECTED TO REMAIN LIGHT...THIS MAY SERVE TO MOISTEN THE GROUND AND INCREASE THE THREAT FOR FLASH FLOODING SUNDAY AFTERNOON WHEN A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION. SOME OF THESE STORMS COULD BECOME STRONG...PRODUCING SOME SMALL HAIL...WIND GUSTS TO AROUND 50 MPH OR STRONGER...AND LOCALLY HEAVY RAINFALL. THIS RAINFALL COULD RESULT IN FLASH FLOODING...ESPECIALLY IF IT IMPACTS THE WEST FORK AND PAPOOSE BURN SCARS. COZ067-068-220515- /O.NEW.KPUB.FF.A.0022.130922T1800Z-130923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 306 PM MDT SAT SEP 21 2013 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING * A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE SHOULD ANY OF THESE STRONGER STORMS IMPACT THE WEST FORK OR PAPOOSE BURN SCARS. * EXTREME RUN OFF WITH MUD AND ASH FLOWS IN AND NEAR THE BURN SCARS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
790 WGUS65 KPUB 220453 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1053 PM MDT SAT SEP 21 2013 ...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN SAN JUAN MOUNTAINS...PRIMARILY FOR THE WEST FORK AND PAPOOSE BURN SCARS... FROM NOON UNTIL 10 PM SUNDAY... .A POTENT FALL STORM SYSTEM WILL BEGIN TO SPREAD SHOWERS AND THUNDERSTORMS INTO THE SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS TONIGHT. THIS MAY SERVE TO MOISTEN THE GROUND AND INCREASE THE THREAT FOR FLASH FLOODING SUNDAY AFTERNOON WHEN A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION. SOME OF THESE STORMS COULD BECOME STRONG...PRODUCING SOME SMALL HAIL... WIND GUSTS TO AROUND 50 MPH OR STRONGER...AND LOCALLY HEAVY RAINFALL. THIS RAINFALL COULD RESULT IN FLASH FLOODING... ESPECIALLY IF IT IMPACTS THE WEST FORK AND PAPOOSE BURN SCARS. COZ067-068-221300- /O.CON.KPUB.FF.A.0022.130922T1800Z-130923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 1053 PM MDT SAT SEP 21 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING * A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE SHOULD ANY OF THESE STRONGER STORMS IMPACT THE WEST FORK OR PAPOOSE BURN SCARS. * EXTREME RUN OFF WITH MUD AND ASH FLOWS IN AND NEAR THE BURN SCARS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
730 WGUS65 KPUB 220932 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 332 AM MDT SUN SEP 22 2013 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS...PRIMARILY FOR THE WEST FORK AND PAPOOSE BURN SCARS... FROM NOON UNTIL 10 PM SUNDAY... .A POTENT FALL STORM SYSTEM WILL BEGIN TO SPREAD SHOWERS AND THUNDERSTORMS INTO THE SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS EARLY THIS MORNING. THIS MAY SERVE TO MOISTEN THE GROUND AND INCREASE THE THREAT FOR FLASH FLOODING SUNDAY AFTERNOON WHEN A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION. SOME OF THESE STORMS COULD BECOME STRONG...PRODUCING SOME SMALL HAIL... WIND GUSTS TO AROUND 50 MPH OR STRONGER...AND LOCALLY HEAVY RAINFALL. THIS RAINFALL COULD RESULT IN FLASH FLOODING... ESPECIALLY IF IT IMPACTS THE WEST FORK AND PAPOOSE BURN SCARS. COZ067-068-221800- /O.CON.KPUB.FF.A.0022.130922T1800Z-130923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 332 AM MDT SUN SEP 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * FROM NOON MDT TODAY THROUGH THIS EVENING * A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE SHOULD ANY OF THESE STRONGER STORMS IMPACT THE WEST FORK OR PAPOOSE BURN SCARS. * EXTREME RUN OFF WITH MUD AND ASH FLOWS IN AND NEAR THE BURN SCARS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
636 WGUS65 KPUB 221623 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1023 AM MDT SUN SEP 22 2013 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS...PRIMARILY FOR THE WEST FORK AND PAPOOSE BURN SCARS... FROM NOON UNTIL 10 PM SUNDAY... .ROUNDS OF THUNDERSTORMS WILL CONTINUE TO MOVE UP FROM THE SOUTHWEST ACROSS THE EASTERN SAN JUAN MOUNTAINS THROUGH THE AFTERNOON WITH A STRONGER LINE OF THUNDERSTORMS EXPECTED TO MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AS A POTENT STORM SYSTEM MOVES ACROSS THE REGION. AS OF 10 AM...RAIN GAGES IN AND AROUND THE WEST FORK AND PAPOOSE BURN SCARS HAVE RECEIVED AT OR LESS THAN .20 OF RAIN. HOWEVER WITH ANOTHER ROUND OF STRONGER THUNDERSTORMS EXPECTED THIS AFTERNOON...FLASH FLOODING WILL BE POSSIBLE...WHICH COULD CAUSE EXTREME RUN OFF WITH MUD AND ASH FLOWS IN AND NEAR THESE BURN SCARS. THERE WILL BE A FEW STRONGER EMBEDDED THUNDERSTORMS WHICH COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO AROUND 50 TO 60 MPH...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. COZ067-068-230030- /O.CON.KPUB.FF.A.0022.130922T1800Z-130923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 1023 AM MDT SUN SEP 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * UNTIL 10 PM MDT THIS EVENING * A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE SHOULD ANY OF THESE STRONGER STORMS IMPACT THE WEST FORK OR PAPOOSE BURN SCARS. * EXTREME RUN OFF WITH MUD AND ASH FLOWS IN AND NEAR THE BURN SCARS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
314 WGUS65 KPUB 230009 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 609 PM MDT SUN SEP 22 2013 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS...PRIMARILY FOR THE WEST FORK AND PAPOOSE BURN SCARS... UNTIL 10 PM THIS EVENING... .ROUNDS OF THUNDERSTORMS WILL CONTINUE TO MOVE UP FROM THE SOUTHWEST ACROSS THE EASTERN SAN JUAN MOUNTAINS THROUGH THE EVENING AS A POTENT STORM SYSTEM MOVES ACROSS THE REGION. FLASH FLOODING WILL BE POSSIBLE...WHICH COULD CAUSE EXTREME RUN OFF WITH MUD AND ASH FLOWS IN AND NEAR ANY BURN SCARS. THERE WILL BE A FEW STRONGER EMBEDDED THUNDERSTORMS WHICH COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO AROUND 50 TO 60 MPH...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. COZ067-068-230400- /O.CON.KPUB.FF.A.0022.000000T0000Z-130923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 609 PM MDT SUN SEP 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * UNTIL 10 PM MDT THIS EVENING * LINES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE SHOULD ANY OF THESE STRONGER STORMS IMPACT THE WEST FORK OR PAPOOSE BURN SCARS. * EXTREME RUN OFF WITH MUD AND ASH FLOWS IN AND NEAR THE BURN SCARS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
251 WGUS65 KPUB 230218 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 818 PM MDT SUN SEP 22 2013 ...FLASH FLOOD WATCH FOR THE EASTERN SAN JUAN MOUNTAINS HAS BEEN CANCELLED... .RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE NIGHT...THOUGH THE THREAT OF PROLONGED HEAVY RAINFALL AND FLASH FLOODING HAS ENDED...AS RAINFALL AMOUNTS OVERNIGHT WILL BE LESS THAN A QUARTER INCH. COZ067-068-230330- /O.CAN.KPUB.FF.A.0022.000000T0000Z-130923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 818 PM MDT SUN SEP 22 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE EASTERN SAN JUAN MOUNTAINS HAS BEEN CANCELLED. ANY ADDITIONAL RAINFALL OVERNIGHT WILL BE LIGHT...LESS THAN A QUARTER INCH. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Sep 21, 11:31 AM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 21, 11:31 AM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT SAT SEP 21 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 347 AM MDT SAT SEP 21 2013 CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK TO MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION WITH HIGH AMPLITUDE RIDGING BUILDING ACROSS THE ROCKIES AS A BROAD UPPER TROUGH IS DIGGING JUST OFFSHORE OF THE PAC NORTHWEST COAST AT THIS TIME. WATER VAPOR IMAGERY INDICATING DRY AIR ALOFT UNDERNEATH THE BUILDING RIDGE WITH CURRENT DEW PTS IN THE MID 20S TO LOWER 30S ACROSS THE THE HIGHER TERRAIN OF WESTERN AND CENTRAL COLORADO SUPPORTING THIS AT THIS TIME. SATELLITE IMAGERY INDICATING GENERALLY CLEAR SKIES ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO SAVE SOME PATCHY STRATUS ACROSS THE SOUTHERN SANGRE DE CRISTO MTS AND INCREASING OROGRAPHIC CLOUDS ACROSS THE WESTERN SLOPES OF THE EASTERN SAN JUAN MTS WITH BREEZY SOUTHWEST WINDS AT THIS TIME. TODAY AND TONIGHT...SOUTHWEST FLOW ALOFT SLOWLY INCREASES ACROSS THE STATE TODAY AND BECOMES MORE SOUTHERLY THROUGH TONIGHT AS PAC NW UPPER TROUGH CONTINUES TO DIG ACROSS WEST COAST THIS AFTERNOON AND INTO THE WESTERN GREAT BASIN THROUGH TONIGHT. NO BIG CHANGES TO CURRENT FORECAST FOR TODAY...WITH INCREASING OROGRAPHICS SUPPORTING SOME LIGHT SHOWERS ACROSS THE EASTERN SAN JUANS THIS MORNING. MODELS INDICATING A MINOR SHORT WAVE EMBEDDED WITHIN THE FLOW ALOFT HELPING TO DEVELOP FAIRLY ISOLATED SHOWERS AND A FEW THUNDERSTORMS ACROSS THE HIGHER TERRAIN THIS AFTERNOON WITH BEST COVERAGE ALONG AND WEST OF THE CONTDVD. MODEL SOUNDINGS INDICATING GENERALLY HIGH BASED CONVECTION ACROSS THE HIGHER TERRAIN WITH GUSTY WINDS AND LIGHTNING THE MAIN THREATS FROM ANY STORMS WHICH DO DEVELOP. SOUNDINGS ALSO INDICATING WARM AIR ALOFT HELPING TO CAP CONVECTION ACROSS THE PLAINS. LEE TROUGHING DEVELOPING ACROSS THE I-25 CORRIDOR AND DEEP MIXING TO LEAD TO BREEZY SOUTH TO SOUTHWEST WINDS ACROSS THE AREA THIS AFTERNOON...AND WITH WARM AIR ALOFT SHOULD ABOVE SEASONAL TEMPERATURES WITH HIGHS IN THE MID 70S TO MID 80S ACROSS THE LOWER ELEVATIONS...WITH 50S TO LOWER 70S ACROSS THE HIGHER TERRAIN AND MAINLY IN THE 40S AT THE PEAKS. CONVECTION DIMINISHES EARLY IN THE EVENING WITH THE LATEST MODELS A TAD DEEPER AND SLOWER WITH THE WEST COAST SYSTEM...AND HAVE TAPERED BACK POPS ACROSS THE CENTRAL AND SOUTHWEST MTS THROUGH THE EVENING...WITH POPS THEN SLOWLY INCREASING OVERNIGHT. LEE TROUGHING KICKS OUT ACROSS THE FAR SE PLAINS OVERNIGHT WITH BREEZY SOUTHERLY WINDS KEEPING OVERNIGHT LOWS A TAD WARMER THAN THIS MORNING. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 347 AM MDT SAT SEP 21 2013 ...VIGOROUS SHORTWAVE FOR THE FIRST DAY OF FALL... THE FIRST FALL-LIKE STORM SYSTEM OF THE SEASON IS RIGHT ON SCHEDULE...DUE TO MOVE INTO SOUTHERN COLORADO ON THE FIRST DAY OF FALL. A FAST MOVING UPPER LEVEL DISTURBANCE NOW VISIBLE IN SATELLITE PICTURES JUST OFFSHORE OVER THE OREGON AND NORTHERN CALIFORNIA COASTS...IS SLATED TO TAKE A TRACK SOUTHEAST ACROSS COLORADO SUNDAY AND SUNDAY NIGHT. AS THIS SYSTEM MOVES THROUGH IT WILL BRING A VARIETY OF WEATHER TO SOUTHERN COLORADO...INCLUDING THUNDERSTORMS...RAIN SHOWERS...HIGH ELEVATION SNOW SHOWERS AND WIND. PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL START TO MOVE INTO THE HIGH COUNTRY ALONG THE CONTINENTAL DIVIDE SUNDAY MORNING...BUT THE REAL BRUNT OF THE PRECIP WILL REACH THE WESTERN MOUNTAIN AREAS SUNDAY AFTERNOON...AND THEN REACH THE EASTERN MOUNTAIN AREAS BY SUNDAY EVENING. THERE SHOULD EVEN BE A BRIEF PERIOD OF SHOWERS AND THUNDERSTORMS ACROSS THE I-25 CORRIDOR AND EASTERN PLAINS SUNDAY EVENING AS THE UPPER TROUGH MOVES THROUGH. THERE ARE A FEW WEATHER CONCERNS WITH THIS SYSTEM. FIRST...IS THE IMPACT OF THE PRECIPITATION ON THE BURN SCARS. PRECIPITATION AMOUNTS COULD BE PRETTY GOOD OVER THE WESTERN MOUNTAIN AREAS. THE WEST FORK COMPLEX SCARS COULD BE AT RISK OF FLASH FLOODING. FOR THE SCARS FARTHER EAST...ALONG AND NEAR THE EASTERN MOUNTAINS...IT LOOKS LIKE PRECIPITATION AMOUNTS AND DURATION WILL BE LESS...SO LIKELY NOT AS MUCH OF A THREAT FOR THOSE AREAS. ALTHOUGH...THE WRONG STORM OVER THE WRONG LOCATION...COULD CAUSE PROBLEMS. WHILE SNOW LEVELS DONT LOOK ALL THAT LOW WITH THIS SYSTEM...WET BULB ZERO VALUES DO DROP LOW ENOUGH FOR SOME SNOW ABOVE 10000 TO 11000 FEET SUNDAY NIGHT. COULD BE SOME WET ACCUMULATIONS ABOVE THOSE LEVELS BY MONDAY MORNING. FOR MOST OF THE LOWER ELEVATIONS...PROBABLY NOT A LOT PRECIP WITH THIS SYSTEM AS IT MOVES THROUGH PRETTY QUICKLY...BUT THERE WILL BE A PERIOD SUNDAY AFTERNOON AND EVENING AS THE UPPER TROUGH IS MOVING THROUGH WHERE MOST AREAS WILL HAVE A CHANCE OF SEEING SOME SHOWERS OR THUNDERSTORMS. THE OTHER CONCERN WITH THIS SYSTEM WILL BE THE WIND. FOR THE FIRST TIME IN WHILE...SURFACE PRESSURE GRADIENTS WILL TIGHTEN UP PRETTY GOOD ACROSS THE AREA AND THE UPPER LEVEL JET WILL BE MODERATELY STRONG. SO...WINDS WILL BE KIND OF BRISK ACROSS THE AREA... ESPECIALLY SUNDAY AFTERNOON AND EVENING. AFTER THE SUNDAY SYSTEM...ANOTHER SYSTEM COULD IMPACT THE AREA LATER IN THE WEEK...ON THURSDAY AND FRIDAY. RIGHT NOW...THE SYSTEM IS EITHER LOOKING SIMILAR TO OR STRONGER THAN THE SUNDAY SYSTEM. HOWEVER...IT IS STILL SEVERAL DAYS OFF...SO CONFIDENCE IN MODEL SOLUTIONS IS LOW AT THIS POINT. STAY TUNED THROUGH THE WEEK FOR CONTINUED UPDATES. LW && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1008 AM MDT SAT SEP 21 2013 VFR CONDITIONS EXPECTED TODAY WITH WINDS INCREASING OUT OF THE SOUTH AROUND 10-15 KTS IN THE AFTERNOON FOR THE TAF SITES. CLOUDS WILL INCREASE ACROSS THE WESTERN MOUNTAINS OVERNIGHT WITH SCATTERED SHOWERS SPREADING IN AFTER MIDNIGHT. CIGS WILL LOWER THROUGH THE MORNING WITH IFR CONDITIONS AND MTN OBSCURATIONS ALONG THE CONTINENTAL DIVIDE BECOMING WIDESPREAD TOWARDS SUN AFTERNOON. ALL THREE TAF SITES SHOULD SEE SOUTH WINDS INCREASING DURING THE MORNING...WITH THUNDERSTORMS AFFECTING THE KALS TAF SITE DURING THE EARLY TO MID AFTERNOON. AS THE COLD FRONT AND STORM SYSTEM MOVES ACROSS THE REGION THUNDERSTORMS WILL SPREAD EASTWARD AFFECTING THE KCOS AND KPUB TAF SITES DURING THE LATE AFTERNOON AND EARLY EVENING. GUSTY WINDS UP TO 45 KTS WILL BE THE PRIMARY THREATS FOR THE TAF SITES...BUT SOME OF THE STRONGER STORMS COULD ALSO CONTAIN SOME SMALL HAIL AND BRIEF HEAVY RAIN. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...LW AVIATION...KT
Hazardous weather outlook, Sep 21, 11:07 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1107 AM MDT SAT SEP 21 2013 COZ058>089-093>099-221715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1107 AM MDT SAT SEP 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO SUNDAY AND SUNDAY NIGHT...SPREADING THUNDERSTORMS...RAIN SHOWERS...HIGH ELEVATION SNOW SHOWERS AND WIND ACROSS THE REGION. THE BULK OF THE PRECIPITATION WITH THIS SYSTEM WILL MOVE INTO THE WESTERN MOUNTAIN AREAS SUNDAY AFTERNOON...AND THEN SPREAD EAST TO THE EASTERN MOUNTAINS AND PLAINS BY SUNDAY EVENING. THERE ARE A FEW WEATHER CONCERNS WITH THIS SYSTEM. FIRST...IS THE IMPACT OF THE PRECIPITATION ON AREA BURN SCARS. PRECIPITATION AMOUNTS COULD BE PRETTY HIGH OVER THE WESTERN MOUNTAIN AREAS. THE WEST FORK COMPLEX SCARS COULD BE AT RISK OF FLASH FLOODING. FOR THE BURN SCARS FARTHER EAST...ALONG AND NEAR THE EASTERN MOUNTAINS...LESS PRECIPITATION IS EXPECTED...SO THE THREAT OF FLASH FLOODING SHOULD BE LESS. HOWEVER...THE WRONG STORM OVER THE WRONG LOCATION COULD CAUSE PROBLEMS. SNOW LEVELS WILL LOWER TO ABOUT 10000 OR 11000 FEET WITH THIS SYSTEM SUNDAY NIGHT. THERE COULD BE SOME WET SNOW ACCUMULATIONS ABOVE THOSE LEVELS BY MONDAY MORNING. THIS WEATHER SYSTEM WILL ALSO BRING A PERIOD OF WIND TO MOST OF SOUTHERN COLORADO...ESPECIALLY SUNDAY AFTERNOON AND EVENING. SUSTAINED WIND SPEEDS OVER 20 MPH AND GUSTS OVER 40 MPH CAN BE EXPECTED IN MOST AREAS. ANOTHER STORM SYSTEM COULD IMPACT THE AREA WITH SIMILAR WEATHER CONDITIONS BY THURSDAY OR FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 31/31
Nearby
Flash Flood Watches in Colorado, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.